Alert archive / South Carolina / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 92, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 11, 2003, 5:27 PM EDT for Colleton County, South Carolina. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2003, 5:27 PM EDT (21:27 UTC)
- Expired
- Jun 11, 2003, 5:45 PM EDT
- In force
- 18 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 43 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 811 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
238 WUUS52 KCHS 112127 SVRCHS SCC029-112145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 527 PM EDT WED JUN 11 2003 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 545 PM EDT * AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS 2 MILES WEST OF ASHTON...OR ABOUT 12 MILES NORTHEAST OF HAMPTON...MOVING NORTHEAST AT 10 TO 15 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... ASHTON... LODGE... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3303 8106 3293 8098 3312 8088 3309 8095 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:18 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 11, 2:18 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 218 PM EDT WED JUN 11 2003 PUBLIC...ISOLATED TO WIDELY SCATTERED CONVECTION IN THE FORECAST AREA SO FAR. MOST OF THE DEVELOPMENT IS STAYING IN THE MIDLANDS. WILL PUT IN EITHER ISOLATED OR SLIGHT CHANCE FOR THIS EVENING. WESTERN ATLANTIC RIDGE WILL CONTINUE ITS HOLD ON THE FORECAST AREA THROUGH SATURDAY WITH AVAILABLE MOISTURE STEADILY DEEPENING. THOUGH SOUNDINGS SHOW NO CAP AND GOOD INSTABILITY...VERY LITTLE TO KICK OFF AFTERNOON/EVENING CONVECTION EXCEPT SEABREEZE AND DIFFERENTIAL HEATING. WILL KEEP IN CHANCE POPS. RIDGE WILL LOOSEN ITS GRIP THIS WEEKEND AND MODELS TRY TO BRING BACKDOOR FRONT INTO CENTRAL SOUTH CAROLINA BY 12Z MONDAY. MRF THEN TAKES IT BACK NORTH ON TUESDAY. THEN ITS BACK TO THE ATLANTIC RIDGE WITH MOIST SOUTHWEST FLOW AGAIN. WILL TREND POPS UP INTO THE WEEKEND BUT STILL KEEP IT IN THE CHANCE CATEGORY. MARINE...THERE ARE STILL NO REAL CONCERNS FOR MUCH THE FORECAST PERIOD UNTIL AT LEAST DAY 5. IN THE MEANTIME...BERMUDA HIGH WILL CONTINUE TO BE THE DOMINANT FEATURE WITH LOCAL SEA BREEZE INFLUENCES EXPECTED EACH DAY. WK LLJ SETS UP ACROSS THE WATERS ON THU AND THU NGT AND MAY SUPPORT SLIGHTLY HIGHER WINDS. ATTENTION SHIFTS TO MON AS THE GFS DRIVES A DECENT WEDGE INTO PORTIONS OF SC AND NC. OBVIOUSLY THERE IS A LOT OF UNCERTAINTY IN THIS SCENARIO THIS FAR OUT. PER COORDINATION WITH ILM WILL BRING NE WINDS AND SLIGHTLY HIGHER SEAS INTO THE NRN WATERS DURING THE DAY MON. .CHS... GA...NONE. SC...NONE. AUSTIN/77
Hazardous weather outlook, Jun 11, 12:00 PM EDT, 5 hours 27 minutes before
AMZ330-350-352-354-370-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-111800- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1200 PM EDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .RIVER FLOODING...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE LOWER SANTEE RIVER AT JAMESTOWN AND FOR THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR MORE SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .RIVER FLOODING...RIVER FLOOD WARNINGS WILL CONTINUE FOR THE LOWER SANTEE AND SAVANNAH RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR MORE SPECIFIC INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in South Carolina, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.